Ok I have a VP shunt. I have had this for almost 2 years now and it is my first one. I have been taking a new medicine for about a month now for my headaches called Gabapentin. It has helped alot but the last couple of days I have had this horrible pain that goes through the entire right half of my brain. My shunt is on the right side. This is my first shunt so I don't really know how to know if it is failing and I absolutely cannot go to my doctor. I am in college on scholarship I can't even miss class if I am dying literally.The last time I had to take off I lost my scholarship and just barely got it back now I am on probation with them because of it. How can I tell if my shunt is failing with out going to the doctor?
The next break I have is thanksgiving but that is only four days and if I have to have some kind of surgery to fix it four days will not be long enough because I have to go out of town and my doctor likes to keep me for at least a week because my medication messes with my immune system and I always get an infection. I am trying to put it off until next year before spring starts but If there is something wrong I don't know if I should wait that long? This is still all new to me. I can deal with the pain until then but I don't want to cause serious damage by waiting. The Gabapentin helps to dull the pain a little. Can waiting cause damage?
I have no idea about damage, but u may get worse to the point u r in the hospital longer than if u go now.......it may be that ur shunt needs an adjustment.....and without contacting ur dr u might not know...at least call and ask what he thinks and if he can refer u to someone close to where u r to help determine what is going on.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.